Show ratings & reviews for
- Non-Small Cell Lung Cancer (87 reviews)
- Other (8 reviews)
- Cancer of the Pancreas (4 reviews)
- Epidermal Growth Factor Receptor Positive Non-Small Cell Lung Cancer (1 reviews)
3.7 Overall Rating
Share Your Experience
Show ratings & reviews for
94 People found this comment helpful
My mother has been taking Tarceva(Cancers Miracle Drug) for about 10 months now and it has stopped the spreading of her cancer.My mom has lung cancer,which has mestatized to her bones,stomach and lymph nodes,Before the Tarceva her blood count was so low she had to have blood transfusions now her blood count is way up there.She has the normal side effects but my mom is still here and my dad died in...
Saved my life.
Taking for 4 months, I have developed excessive hair growth to face area ( I am female)any one else with this problem?
It has made my live better ,Thanks to good Dr.s an treatments.
Problems with dierria
I was diagnosed with NSCLC in 11/13. Lobectomy 12/13 followed by 16-weeks of chemo (Cisplatin/Navelbine). Recurrence discovered 12/16 (2 lymph nodes in chest, 2 lesions in brain and ground glass in upper left lung). Started Tarceva 1/17 along with Doxycycline to help with skin problems, but got serious rash anyway. Dermatologist prescribed Triamcinolone Acetonide Cream 0.1% which started helping within 24-hours. In 4/17 CT/MRI showed significant shrinkage of all four tumors and ground glass followed for CT/MRI 6/17 showing even more shrinkage. Late July started Proton Radiation Therapy on chest at Seattle Cancer Care Alliance. Gamma Knife on brain to follow. Not using Tarceva during radiation treatment. Will start again after completed. It is hoped the Tarceva will keep the ground glass from growing which is fine with me. I can live with fatigue (naps!), avoiding the sun or slathering on sun screen and the rash BUT it appears that I cannot live without the Tarceva. I do understand that eventually the Tarceva may cease being effective and I’ll deal with it (as guided by my oncologist) at that time. A non-smoker, I jogged for 35-years, have lifted weights for nearly 25-years, continue to do cardio and have a strong determination to do whatever it takes to live. Stay strong and Celebrate Life!Read More Read Less
My husband took this for his lung cancer for about 2 1/2 months in 2016..he had the sore rash appear and the weakness...his breathing got very bad...he died Aug 11, 2016....I would never recommend this drug...
reduction in the tumors and size of tumors.
My husband had been on it for 2 months and he has had the rash pretty bad, no pain very itchy. He has stage 4 lung cancer with bone mets. His breathing has improved he has no pain anywhere, even thoguh the cancer is in several areas. He has lost weight about 30 lbs since his diagnosis, loss of appetite is one of the sigsn of the cancer I don't blame it on the Tarceva. I think over all he is doing better, he has had chemotherapy and radiation, so right now this Tarceva is I consdier a maintence drug, there is no other drug that can be used at this stage. There has been no scans done as yet we are having that done next month which will be 1 year on 11/11/15 that he has been diagnosed. So we will see if this drug did its job or not. I can say it has improved his over all condition. He sometimes gets the diahrrea and that is not often, over all the side effects can be handled if you work at it and find the creams that work to help the itchinee, I have tried over 12 different types, creams, sprays and ointiments, so far Radioplex jel, Binefine creame and silverdene cream are what we are using and seem to help. But don't give up because of the side effects keep using the medication and wait and see your results that is what we are doing, if for some reason it has not helped then I think he will stop the drug, if it has improved on anything then we will continue it, so next month will give us either a new out look to continue or not, we shall see. Read More Read Less
In 2013 I was diagnosed with NSCLC in right upper lobe. Cancer was discoveredp in 2 stages of the lymp nodes. Had 25 treatments of radiation and 5 treatments of chemo. Neither treatments showed shrinkage but tumor did not grow. Had surgery of removal of right upper lobe after treatments. Had CT scan 3 months after surgery and found many small spots of cancer cells in both lungs. Started 150 mg of Tarceva. Had 2 CT since I started Tarceva with great improvement. It is so important to have a positive attitude, stay strong and eat healthy. I go to the YMCA 3 times a week and walk almost every day. Yoga has been a terrific help with improving my breathing and a mind and body balance. I do get a rash on my face when sitting in the sun or when I eat or drink certain foods. Eyelash get very long and need trimming to avoid dragging against the eyeglass lenses. Facial peach fuzz hair gone but do have some dark hair pop up. I found taking Tarceva in the morning on an empty stomach works best. I was devastated in knowing, as most people are, that I had lung cancer but after seeing so many young people with similar and worse cancer issue I got out of my pity pity me and decided to enjoy ever day that I am given. Stay strong for you are not alone in fighting this terrible disease. Read More Read Less
Before treatment with Tarceva, I had NO appetite, lost weight rapidly. Since starting treatment, after about 6 wks, my PET scans showed clearing of tumors, & size reduction. Side effects are : eyelash thick growth, Eyebrow thick growth, Lines around mouth extending into surrounding skin, Whiteheads around mouth, diarrhea, nail deformity, and splitting. I have also lost most of my hair. My nose hair growth has increased, very thick & brittle. However, I feel great, except for increased back pain. Despite side effects, I feel blessed to have access to this miracle drug, & every month of survival I have because of it. I am very lucky to not have any serious side effects so far. Read More Read Less
3 1/2 weeks on Tarceva my mother died from Tarceva side effects not the lung cancer. Her skin peeled, bad rash, high fever, food tasted like acid, kidneys shut down.
I have been taking Tarceva 150 mg for almost 5 years now and still on remission the only side effects I have is skin rash that can be painful and diarrhea,otherwise my hair gets thicker ang grow eyelashes
The time before taking it and the wait after are most important but are also somewhat an inconvenience. OK if it works.
I have been taking Tarceva for over 4 years now with very good results...Several items to consider- along with early detection, genetic tissue typing of tumor can help identify if this drug could be a benefit to reducing tumor size and growth. To maintain consistency to take on empty stomach- I keep it by my bedside and take it in the middle of the night when I go to the restroom. I have had some issues with the rash- 10-25 spots DR prescribed "clindamycin phosphate topical lotion" which has helped. I've had occasional(bad) diarrhea which seems to be triggered by certain foods, especially milk. I've reduce frequency and amount and when really needed- take Imodium! I still eat my ice cream! I am currently being tested for osteoporosis, and wonder if the medicine leaches calcium out of the bones? And I seem to be slower to heal /recover after strenuous activity- but am still able to jog and ride a bike. So overall I'm pleased with my results.Read More Read Less
my wife started on 150 mg tarceva in march 2014. Got extremely tired and couldn't eat. Dr. reduced it to 100 mg in may.mass in rt lung has been reduced some and left lung is stable. still fatigued and gets some facial hair which we use nair for, and rashes on her feet and face we use hydrocortisone cream that takes care of the rashes in a few days.
61 yr. old nscac. skin rash is tough and oncol. don't know much about skin. see a dermatologist who will get you on the right remedy.. prednisone, facial wash, light wave therapy to reduce inflammation. no cream, aloe, steroid creams etc. will work. avoid the sun and when rash gets bad, take it easy for a day or so.
In April 2014 I was diagnosed with Stage 4 NSCLC. It had mediatized to my lump nodes and pleural membranes around my lungs; I was functioning with only 1 and a quarter lung capacity. The only symptom I had was a persistent cough for about 3 months, then things changed quickly, I had trouble breathing and could hardly talk. I am 61 years of age, a nonsmoker, fair sensitive skinned and 124 pounds. A targeted drug was my best option and Tarceva at 150 mg was prescribed. On day 8 through to day 21 the side effects started to present and escalated; a nasty sore rash all over my head, neck, back and chest - even in my ears and nose, diarrhea, my eyes were burning red, weeping, sore and sensitive to light, FATIQUED, sensitive mouth, hair started to thin out, skin peeled from head to toes. After a 20 day rest, I restarted Tarceva at 75 mg. As of this writing the side effects are greatly reduced and the liquid surrounding my lung has reduced. I can breathe and talk normally. Read More Read Less
rash gets very bad
My husband was on Tarceva for 2 1/2 months. It made him sick every day. He had stage 4 non-small cell lung cancer. He went from two masses on his lung to full lung masses. He was very sick since he started taking it. He passed away on May 6, 2014. He went through hell!. I would not recomend Tarceva to anyone.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.Read More